Alert archive / Arkansas / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 232, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 26, 1992, 7:25 PM CDT for Washington County, Arkansas. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1992, 7:25 PM CDT (00:25 UTC)
- Expired
- Jul 26, 1992, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Washington County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 270028 SVRFSM ARC143-270130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 725 PM CDT SUN JUL 26 1992 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARKANSAS ...WASHINGTON COUNTY AT 723 PM WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM JUST NORTH OF FAYETTEVILLE TO LINCOLN. THIS LINE OF THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL. SOME TEMPORARY FLOODING OF STREETS AND POOR DRAINAGE AREAS IS LIKELY. THE STORMS ARE MOVING SOUTHEAST AT 10 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:46 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 26, 3:46 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN JUL 26 1992
COLD FRONT WEAKENING RAPIDLY ATTM AND IS HARD TO LOCATE. ADAP SHOWING
BEST MOISTURE CONVERGENCE HAS BEEN PERSISTENT BETWEEN TUL AND MLC THE
PAST 3 HOURS. OUTFLOW BOUNDARY NOW ACROSS SRN SECTIONS OF THE TUL METRO
AREA AND SHOULD BE THE FOCUS FOR TSTM DEVELOPMENT DURING THE NEXT 1-2
HOURS. TSTMS ALREADY DEVELOPING ALONG THIS BOUNDARY FURTHER EAST AND
EXPECT THEM TO CONTINUE TO DEVELOP TO THE SOUTHWEST. ISOLATED SEVERE
STORMS ARE POSSIBLE BUT THE MAIN THREAT WILL BE HEAVY RAINS FROM REPEAT
TSTMS. WILL NOT ISSUE FFA ATTM SINCE GUIDANCE VALUES ARE RATHER HIGH
AND STORMS ARE YET TO DEVELOP.
PROSPECTS FOR RAIN TONIGHT FROM TUL NORTH ARE NOT AS GOOD AS PREVIOUSLY
THOUGHT. WESTERLY H8 FLOW NOT CONDUCIVE FOR OVERRUNNING RAINS TO SET UP
NORTH OF THE BOUNDARY. HOWEVER...FREQUENTLY SEE SOME TYPE OF LOW LEVEL
JET SET UP SOUTH OF THE BOUNDARY OVERNIGHT IN SITUATIONS LIKE THIS AND
THIS COULD HELP SPREAD PRECIP BACK NORTH. THUS...WILL CONTINUE WITH
CHANCE POPS IN NE OK TONIGHT.
REMNANTS OF FRONT FCST TO MOVE TO EXTREME SE OK AND WASH OUT LATE
MONDAY INTO TUESDAY. PRECIP SHOULD END FROM NORTHWEST TO SOUTHEAST LATE
TONIGHT AND MONDAY BUT WILL HAVE TO KEEP A MENTION IN EXTREME SE OK
THROUGHOUT THE FCST PERIOD WITH REMNANTS OF FRONT STILL HANGING AROUND.
DEWPOINTS STILL IN THE 60S IN NEBRASKA THIS AFTERNOON SO DEWPOINTS WILL
NOT DRY OUT TOO MUCH BEHIND THE FRONT BUT THE 75 DEGREE DEWPOINTS
SHOULD LEAVE ALL BUT EXTREME SE OK FOR A COUPLE DAYS AT LEAST.
NGM MOS TEMPS REASONABLE BUT WILL GO LOWER IN EAST CENTRAL AND SE OK
TONIGHT DUE TO RAIN COOLED AIR.
PRELIM NUMBERS...
TUL 70/89/68/92 42-1 MLC 69/89/69/92 7411
BVO 67/88/65/92 31-1 IDB 69/90/70/90 6633
.OK...NONE.
PLATEIn the hours before
Special weather statement, Jul 26, 5:02 PM CDT, 2 hours 23 minutes before
OKZ028-029-030-031-032-262300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT SUN JUL 26 1992 ...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY EXPIRED AT 5 PM... AT 5 PM WEATHER RADAR INDICATED THE STORM OVER NORTHERN DELAWARE COUNTY HAD MOVED EAST OF THE AREA AND WEAKEN. ADDITION SHOWERS AND THUNDERSTORMS WERE DEVELOPING AT 5 PM NEAR TAHLEQUAH IN CHEROKEE COUNTY...FROM JUST WEST OF CLAREMORE ACROSS NORTHERNr TULSA COUNTY...AND ALSO WEST OF SAPULPA OVER CREEK COUNTY. HEAVY RAIN...DANGEROUS LIGHTNING STRIKES...BRIEF GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE AS THESE STORMS CONTINUE TO INTENSIFY OVER THE NEXT HOUR.
Special weather statement, Jul 26, 5:06 PM CDT, 2 hours 19 minutes before
OKZ028-029-030-031-032-262300- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT SUN JUL 26 1992 ...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY EXPIRED AT 5 PM... AT 5 PM WEATHER RADAR INDICATED THE STORM OVER NORTHERN DELAWARE COUNTY HAD MOVED EAST OF THE AREA AND WEAKEN. ADDITION SHOWERS AND THUNDERSTORMS WERE DEVELOPING AT 5 PM NEAR TAHLEQUAH IN CHEROKEE COUNTY...FROM JUST WEST OF CLAREMORE ACROSS NORTHERN TULSA COUNTY...AND ALSO WEST OF SAPULPA OVER CREEK COUNTY. HEAVY RAIN...DANGEROUS LIGHTNING STRIKES...BRIEF GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE AS THESE STORMS CONTINUE TO INTENSIFY OVER THE NEXT HOUR. MOVEMENT WAS TO THE EAxST AT 15 MILES AN HOUR.
Nearby
Severe Thunderstorm Warnings in Arkansas, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.